U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 03-02-2011, 09:19 AM
 
Location: Where ocean meets up with the naked land.
324 posts, read 420,691 times
Reputation: 193

Advertisements

Help! I get horrendous cramps and I just started taking citalopram a week ago. I know that I am not supposed to take ibuprofen and tylenol which are considered to be "blood-thinners" which may interact harshly with citalopram, causing intestinal bleeding.

For those who take citalopram, what over-the-counter pain relievers do you take???
Quick reply to this message

 
Old 03-02-2011, 10:40 AM
 
Location: Bucks, UK
523 posts, read 3,278,920 times
Reputation: 1127
tylenol is not a blood thinner, and as far as i'm aware, there is no issue taking tylenol with citalopram.
Quick reply to this message
 
Old 03-02-2011, 11:10 AM
 
Location: Lompoc,CA
1,260 posts, read 4,532,236 times
Reputation: 1274
Quote:
Originally Posted by kronenborg View Post
tylenol is not a blood thinner, and as far as i'm aware, there is no issue taking tylenol with citalopram.
True dat!
Quick reply to this message
 
Old 03-02-2011, 01:56 PM
 
Location: Where ocean meets up with the naked land.
324 posts, read 420,691 times
Reputation: 193
I'm not going on here anymore. I have some people trying to murder me.

Yes! Tylenol is not advised when you need a pain reliever!
Quick reply to this message
 
Old 03-02-2011, 02:17 PM
 
Location: Lompoc,CA
1,260 posts, read 4,532,236 times
Reputation: 1274
what? I take Tylenol with Paxil. Its fine.
Greenchili
Quick reply to this message
 
Old 03-02-2011, 02:19 PM
 
4,618 posts, read 10,494,859 times
Reputation: 10291
Quote:
Originally Posted by Bennie Flowers View Post
I'm not going on here anymore. I have some people trying to murder me.

Yes! Tylenol is not advised when you need a pain reliever!
Tylenol IS a pain reliever....an analgesic.....

It is also an antipyretic....fever reducer....

Tylenol is ABSOLUTELY advised as a pain reliever....that is the primary purpose of this medication....when else would it be advised?
Quick reply to this message
 
Old 03-04-2011, 08:54 PM
 
Location: Durham UK
2,031 posts, read 4,499,927 times
Reputation: 1127
You can take ibuprofen with citalopram- as long as it's not every day, unless you have a history of GI bleeding , then I wouldn't take ibuprofen at all.
Tylenol is a very weak pain killer and not the best for muscular pain.
Better us as an antipyretic or for headaches etc.
Quick reply to this message
 
Old 03-05-2011, 06:49 AM
 
Location: In a house
13,258 posts, read 34,604,245 times
Reputation: 20198
Quote:
Originally Posted by Bennie Flowers View Post
Help! I get horrendous cramps and I just started taking citalopram a week ago. I know that I am not supposed to take ibuprofen and tylenol which are considered to be "blood-thinners" which may interact harshly with citalopram, causing intestinal bleeding.

For those who take citalopram, what over-the-counter pain relievers do you take???
If you have no history of gastro-intestinal bleeding and if you don't already have particularly thin blood, then you -probably can- take tylenol or ibuprofen. Your doctor would know. The informational pamphlet for patients reads:

Quote:
tell your doctor and pharmacist what other prescription and nonprescription medications and vitamins you are taking or plan to take. Be sure to mention any of the following: anticoagulants ('blood thinners') such as (and it gives a list); aspirin and other nonsteroidal anti-inflammatory drugs (NSAIDs) such as (and it gives a list); medications for anxiety, mental illness, Parkinson's disease, and seizures; medications for migraine headaches (and it gives a list); sedatives; sibutramine (Meridia); sleeping pills; tramadol (Ultram); and tranquilizers. Your doctor may need to change the doses of your medications or monitor you carefully for side effects.
Notice it does not say "don't take these things." It says to let your doctor know if you are taking them, because they CAN (not necessarily do) cause unwanted reactions when mixed, and so your doctor needs to monitor and possibly suggest different doses.

Also, acetaminophen (Tylenol and generics) is NOT indicated on that list as something to avoid, or be cautious of. It isn't a blood thinner and it isn't an NSAID.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top